CaltechAUTHORS
  A Caltech Library Service

Accuracy and stability of integration algorithms for elastoplastic constitutive relations

Ortiz, M. and Popov, E. P. (1985) Accuracy and stability of integration algorithms for elastoplastic constitutive relations. International Journal for Numerical Methods in Engineering, 21 (9). pp. 1561-1576. ISSN 0029-5981. http://resolver.caltech.edu/CaltechAUTHORS:20180105-151552444

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20180105-151552444

Abstract

An analysis of accuracy and stability of algorithms for the integration of elastoplastic constitutive relations is carried out in this paper. Reference is made to a very general internal variable formulation of plasticity and to two families of algorithms that generalize the well-known trapezoidal and midpoint rules to fit the present context. Other integration schemes such as the radial return, mean normal and closest point procedures are particular cases of this general formulation. The meaning of first and second-order accuracy in the presence of the plastic consistency condition is examined in detail, and the criteria derived are used to identify two second-order accurate members of the proposed algorithms. A general methodology is also derived whereby the numerical stability properties of integration schemes can be systematically assessed. With the aid of this methodology, the generalized midpoint rule is seen to have far better stability properties than the generalized trapezoidal rule. Finally, numerical examples are presented that illustrate the performance of the algorithms.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://dx.doi.org/10.1002/nme.1620210902DOIArticle
http://onlinelibrary.wiley.com/wol1/doi/10.1002/nme.1620210902/abstractPublisherArticle
Additional Information:© 1985 John Wiley & Sons. Received 24 July 1984. Revised 1 7 October 1984.
Group:GALCIT
Record Number:CaltechAUTHORS:20180105-151552444
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20180105-151552444
Official Citation:Ortiz, M. and Popov, E. P. (1985), Accuracy and stability of integration algorithms for elastoplastic constitutive relations. Int. J. Numer. Meth. Engng., 21: 1561–1576. doi: 10.1002/nme.1620210902
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:84145
Collection:CaltechAUTHORS
Deposited By: Lydia Suarez
Deposited On:08 Jan 2018 21:06
Last Modified:08 Jan 2018 21:06

Repository Staff Only: item control page